Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 5, NWS Tulsa, OK

May 2, 1993Creek County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 2, 1993, 1:22 AM CDT for Creek County, Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 2, 1993, 1:22 AM CDT (06:22 UTC)
Expired
May 2, 1993, 6:30 AM CDT
In force
5 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Creek County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
570 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1284 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 020624
FFWTUL
OKC037-021130-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
122 AM CDT SUN MAY 2 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  630 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...WESTERN CREEK COUNTY
 
SEVERAL STRONG THUNDERSTORMS HAVE MOVED NORTHWARD ACROSS WESTERN CREEK
COUNTY OVER THE PAST FEW HOURS. RAINFALL ESTIMATES WITH THIS SERIES OF
STORMS ARE 3 OR MORE INCHES. ADDITIONAL STORMS MOVING FROM THE CENTRAL
PART OF THE STATE INTO THIS AREA ARE EXPECTED TO RESULT IN FLASH FLOODINOVER WESTERN CREEK COUNTY.
 
THE COMMUNITIES OF SHAMROCK...DRUMRIGHT...AND OILTON ARE IN THIS AREA
AND ARE THE MOST LIKELY AREAS TO EXPERIENCE FLASH FLOODING.
 
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW FWHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 1, 9:13 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 1, 9:13 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT SAT MAY 1 1993

A CDFNT XTNDS FROM NR JLN TO SOUTH OF TUL TO NR SPS.  THIS FNT WILL
LIKELY MOVE VERY SLOWLY ESEWD AS THE UPPER TROF OVER ERN NM MOVES
EWD.  THIS WILL LEAVE VERY HUMID AIR OVER MOST OF ERN OK AND MAY HELP
HOLD TEMPERATURES UP.  DPTS AT 9 AM ARE 59 AT BVO AND 64 AT MLC.  WILL
MAKE MINOR ADJUSTMENTS TO LOWS IN THE FCSTS.  WILL ALSO ADJUST WORDING
FOR THE WIND SHIFT AS MENTIONED IN PREV FCST.  OTRW...NO CHANGES.

...02...

.OK...NONE

In the hours before

Special weather statement, May 1, 9:53 PM CDT, 3 hours 29 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT SAT MAY 1 1993

...THE SEVERE THUNDERSTORM WATCH ISSUED FOR PARTS OF NORTHEAST OKLAHOMA
THIS EVENING HAS BEEN CANCELLED...

AT 950 PM WEATHER RADAR INDICATED THUNDERSTORMS MOVING NORTHWARD FROM
ROGERS COUNTY INTO NOWATA COUNTY.  BRIEF HEAVY RAIN AND OCCASIONAL
LIGHTNING STRIKES WILL CONTINUE TO ACCOMPANY THESE STORMS...HOWEVER
NO SEVERE WEATHER IS ANTICIPATED.

ADDITIONAL SHOWERS AND THUNDERSTORMS WERE LOCATED OVER DELAWARE...
OKFUSKEE...MCINTOSH AND NORTHERN PITTSBURG COUNTIES AT 945 PM.
Special weather statement, May 1, 9:54 PM CDT, 3 hours 28 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-020400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT SAT MAY 1 1993

...THE SEVERE THUNDERSTORM WATCH ISSUED FOR PARTS OF NORTHEAST OKLAHOMA
THIS EVENING HAS BEEN CANCELLED...

AT 950 PM WEATHER RADAR INDICATED THUNDERSTORMS MOVING NORTHWARD FROM
ROGERS COUNTY INTO NOWATA COUNTY.  BRIEF HEAVY RAIN AND OCCASIONAL
LIGHTNING STRIKES WILL CONTINUE TO ACCOMPANY THESE STORMS...HOWEV@ER
NO SEVERE WEATHER IS ANTICIPATED.

ADDITIONAL SHOWERS AND THUNDERSTORMS WERE LOCATED OVER DELAWARE...
OKFUSKEE...MCINTOSH AND NORTHERN PITTSBURG COUNTIES AT 945 PM.
Special weather statement, May 2, 12:23 AM CDT, 59 minutes before
OKC037-113-117-020630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 AM CDT SUN MAY 2 1993

...SEVERE THUNDERSTORM WARNING CONTINUES FOR CREEK COUNTY UNTIL 1230
AM...

AT 1220 AM...THE NATIONAL WEATHER SERVICE RADAR INDICATED SEVERAL STRONG
THUNDERSTORMS CONTINUING OVER CREEK COUNTY. ONE THUNDERSTORM WAS NEAR
SHAMROCK IN THE WESTERN PART OF THE COUNTY. ANOTHER STRONG STORM WAS
JUST SOUTHEAST OF MANNFORD. EITHER OF THESE STORMS IS CAPABLE OF PRODUCI
HAIL UP TO DIME SIZE...BRIEF GUSTY WINDS AND VERY HEAVY RAIN.

MOVEMENT OF THE STORMS WAS TO THE NORTH AT 20 MPH.

OTHER LESS INTENSE THUNDERSTORMS WERE SCATTERED OVER OSAGE...PAWNEE...
AND EXTREME WESTERN TULSA COUNTIES. MOVEMENT OF THESE STORMS WAS TO THE
NORTH AT 20 MPH.
Special weather statement, May 2, 12:24 AM CDT, 58 minutes before
OKC037-113-117-020630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 AM CDT SUN MAY 2 1993

...SEVERE THUNDERSTORM WARNING CONTINUES FOR CREEK COUNTY UNTIL 1230
AM...

AT 1220 AM...THE NATIONAL WEATHER SERVICE RADAR INDICATED SEVERAL STRONG
THUNDERSTORMS CONTINUING OVER CREEK COUNTY. ONE THUNDERSTORM WAS NEAR
SHAMROCK IN THE WESTERN PART OF THE COUNTY. ANOTHER STRONG STORM WAS
JUST SOUTHEAST OF MANNFORD. EITHER OF THESE STORMS IS CAPABLE OF PRODUCI
HAIL UP TO DIME SIZE...BRIEF GUSTY WINDS AND VERY HEAVY RAIN.

MOVEMENT OF THE STORMS WAS TO THE NORTH AT 20 MPH.

OTHER LESS INTENSE THUNDERSTORMS WERE SCATTERED OVER OSAGE...PAWNEE...
AND EXTREME WESTERN TULSA COUNTIES. MOVEMENT OF THESE STORMS WAS TO THE
NORTH AT 20 MPH.
Special weather statement, May 2, 12:38 AM CDT, 44 minutes before
OKC037-113-117-143-020645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1238 AM CDT SUN MAY 2 1993

...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY EXPIRED AT
1230 AM CDT...

AT 1230 AM WEATHER RADAR CONTINUED TO SHOW SCATTERED STRONG
THUNDERSTORMS ACROSS PART S OF CREEK...PAWNEE...OSAGE AND WESTERN
TULSA COUNTIES.  THE STRONGEST ACTIVITY WAS LOCATED NEAR DRUMRIGHT
IN WESTERN CREEK COUNTY.  MOVEMENT WAS TO THE NORTH AT 20 MILES
AN HOUR.
Special weather statement, May 2, 12:39 AM CDT, 43 minutes before
OKC037-113-117-143-020645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1238 AM CDT SUN MAY 2 1993

...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY EXPIRED AT
1230 AM CDT...

AT 1230 AM WEATHER RADAR CONTINUED TO SHOW SCATTERED STRONG
THUNDERSTORMS ACROSS PART S OF CREEK...PAWNEE...OSAGE AND WESTERN
TULSA COUNTIES.  THE STRONGEST ACTIVITY WAS LOCATED NEAR DRUMRIGHT
IN WESTERN CREEK COUNTY.  MOVEMENT WAS TO THE NORTH AT 20 MILES
AN HOUR.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:13 PM CDTSevere Thunderstorm WarningTSARogers47 min
May 1, 10:20 PM CDTSevere Thunderstorm WarningTSAOkfuskee40 min
May 1, 11:09 PM CDTSevere Thunderstorm WarningTSACreek51 min
May 1, 11:43 PM CDTSevere Thunderstorm WarningTSACreek47 min
May 2, 12:45 AM CDTSevere Thunderstorm WarningTSACreek45 min
May 2, 1:29 AM CDTSevere Thunderstorm WarningTSACreek46 min
May 2, 4:23 PM CDTTornado WarningTSAWagoner52 min
May 2, 4:41 PM CDTSevere Thunderstorm WarningTSAMcIntosh64 min
May 2, 5:01 PM CDTSevere Thunderstorm WarningTSATulsa59 min
May 2, 5:13 PM CDTSevere Thunderstorm WarningTSAMuskogee62 min
May 2, 5:20 PM CDTSevere Thunderstorm WarningTSARogers, Wagoner40 min
May 2, 5:42 PM CDTSevere Thunderstorm WarningTSAMcIntosh63 min
May 2, 5:46 PM CDTSevere Thunderstorm WarningTSAWagoner59 min
May 2, 5:55 PM CDTSevere Thunderstorm WarningTSADelaware35 min
May 2, 6:03 PM CDTSevere Thunderstorm WarningTSASequoyah57 min
May 2, 6:05 PM CDTSevere Thunderstorm WarningTSACraig55 min
May 2, 6:08 PM CDTSevere Thunderstorm WarningTSAMayes52 min
May 2, 6:11 PM CDTSevere Thunderstorm WarningTSAMuskogee49 min
May 2, 6:18 PM CDTFlash Flood WarningTSARogers4 hr
May 2, 6:21 PM CDTSevere Thunderstorm WarningTSALatimer54 min
May 2, 6:24 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee4 hr
May 2, 6:28 PM CDTSevere Thunderstorm WarningTSACherokee62 min
May 2, 6:35 PM CDTSevere Thunderstorm WarningTSARogers25 min
May 2, 6:40 PM CDTSevere Thunderstorm WarningTSAAdair65 min
May 2, 6:56 PM CDTSevere Thunderstorm WarningTSACraig, Mayes64 min

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.